MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER
Model Number 406103
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
At the end of a transcatheter aortic valve replacement (tavr) procedure, the device detached and a portion remained in the patient requiring additional intervention.Anesthesia inserted a central venous line at the right internal jugular and interventional cardiologist placed a temporary pacemaker through the line, and the procedure was completed.At the end of the procedure, infiltration was noted at the access site and it was decided to remove the sheath.Upon removal of the sheath, it separated leaving approximately 9cm of the sheath in the patient.Using fluoroscopy, an interventional cardiologist went through the groin and retrieved the detached portion of the device.A venous ultrasound was performed which confirmed there was no additional harm to the patient.
 
Additional Manufacturer Narrative
Additional information revealed the initial mdr for this event was reported under the incorrect mfr report # and manufacturing site.Corrected manufacturing site information has been provided in g1.The correct mfr number is 3005334138.
 
Additional Manufacturer Narrative
Additional information: g3, h2, h3 the results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported detachment remains unknown.

Brand Name
FAST-CATH HEMOSTASIS INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
14901 deveau place
minnetonka MN 55345 2126
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442 2126
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key17058769
Report Number2182269-2023-00026
Device Sequence Number21017525
Product Code DYB
UDI-Device Identifier05414734013772
UDI-Public05414734013772
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K914090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number406103
Device Catalogue Number406103
Device Lot Number8920114
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer06/09/2023
06/09/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date06/13/2023
08/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight102 KG
Patient RaceWhite